MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCSUN-D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Event or Problem Description
The patient was transferred from the wheelchair to the bed using the maxi move passive floor lift and the arjo loop sling.The customer reported that when the patient was placed in the sling, the caregivers attached the sling and lifted the patient, all sling loops were attached to the lift spreader bar.It was reported that during the transfer the urine bag got caught and they had to untangle it while the patient was suspended.It was reported that the one staff was rotating the resident by her legs (180-degree turn) and the other staff was getting ready to push the lift.The patient fell out from the device it was noted that both sling shoulder loops had become detached.
 
Additional Manufacturer Narrative
During a patient transfer from a wheelchair to a bed using the maxi move passive floor lift and an arjo loop sling, the lift suddenly dropped to its lowest position, causing the patient to fall.This incident occurred as staff were repositioning the patient, resulting in both shoulder loops detaching while the leg loops remained attached.The resident was sent to the er, where no injuries were found, although patient complained of a sore neck and head.Arjo technician was unable to recreate the sudden drop or loop detachment reported by the customer during the device evaluation.Lift was found to be fully functional.No device failure that could contribute to this issue was found during the inspection.The involved sling was in good condition, with no visible tears.Technician suggested that dents and scratched paint on the front of the mast could indicate that the lift's movement was obstructed, although the customer did not report such information.Both staff members claimed that all sling loops were attached to the device prior to use.In customer statement, the caregivers did not agree on which color loops were used during the incident.Lift slings manufactured by arjo have color code applied to the attachment loops.This allows the caregivers to choose whichever loop combination gives the most comfortable suspension angle for the patient, bearing in mind the patient's ability to support themselves.Choice of color loops used during the event influenced patient's positron, however it is unlikely that it contributed to the loop detachment.Since the patient spent some time suspended in the lift while caregivers untangled a caught urine bag, the most likely scenario is that sudden lift drop caused the sling shoulder loops to detach from the spreader bar.It is unknown why the device dropped to the lowest position, as no malfunction was found.The arjo technician observed that the visible dents in the front of the mast could be related to the lift being placed in direct contact with a bed frame.This contact could obstruct the movement of the lift and cause unintended lowering of the lift.Following the facility staff statement, the patient legs were pulled by the caregiver during the transfer.This situation could affect the tension of the sling and further lead to detachment of the loop when the lift lowered.There was no sling and lift issue found during the inspection which might lead to the resident fall.The instructions for use dedicated to maxi move (001.25060.En) includes following information: "caution: always check that all the slings attachment clips are fully in position before and during the lifting cycle, and in tension as the patient's weight is gradually taken up." "warning: always make sure that there is enough clearance around the patient and the device during the transfer to prevent any impact." "warning: do not attempt to move the lift by pulling or pushing on the mast, the jib, the spreader bar or the patient as this can cause the lift to topple over, and cause injuries.Always use the maneuvering handle when displacing the lift." to sum up, as no device failure, no defective component that could have contributed to the unexpected drop or loop detachment was found and the event was not recreated, the exact cause of the reported scenario could not determined.The device did not meet the specification as the lift suddenly dropped and sling loops detached from spreader bar.The lift was used with the patient at the time of the event.The complaint decided to be reportable due to an allegation concerning the loop detachment.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key21732077
Report Number9681684-2025-00025
Device Sequence Number4197085
Product Code FSA
UDI-Device Identifier05055982766951
UDI-Public(01)05055982766951(11)240620
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberKMCSUN-D
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight47 KG